MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

MEDTRONIC NEUROMODULATION VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 353101
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date is approximate.Concomitant medical products: product id: neu_unknown_lead, lot# unknown, implanted: (b)(6) 2021.Product type: lead.Other relevant device(s) are: product id: neu_unknown_lead, serial/lot #: unknown.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a trial patient who was using an external neurostimulator (ens) for unknown indications for use.It was reported that¿the patient thought they were undergoing the trial for both bladder and bowel, but stated "basically bladder".They reported that starting friday, march 5th, they stopped feeling stimulation and stopped getting 50% reduction in symptoms (stated they were previously getting 50% reduction in symptoms).They mentioned they had an appointment with a physician assistant on friday, and that they were told not to touch therapy settings until they went back to the healthcare provider.They were scheduled to complete the trial and get the permanent implant on (b)(6) 2021.They denied any recent trauma/falls.They were walked through checking the therapy status on the call, and confirmed therapy was on at 2.4 volts.They inquired if they should increase stimulation.They were redirected to their healthcare provider to discuss increasing stimulation during the trial.External equipment/therapy theory/usage was reviewed.The circumstances that led to the reported issue were unknown.The patient was redirected to their healthcare provider to further address the issue.Additional information was received from the patient.They reported that they had the trial taken out yesterday, and the permanent device was placed.They noted their manufacturer representative took the ens.Additional information was received from the rep.They stated the patient was undergoing an advanced evaluation for urge incontinence.The trial began (b)(6) 2021.The cause of the loss of stimulation was not determined.The steps taken to resolve the issue were also unknown, but it was reported a lead replacement had occurred.It was noted that the device was not available for return, it's status was unknown.
 
Additional Manufacturer Narrative
Continuation of d10: product id 978b128 lot# va2c73p serial# implanted: (b)(6) 2021 explanted: product type lead medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERIFY ENHANCED
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
7000 central ave ne
minneapolis MN 55432
MDR Report Key11974323
Report Number2182207-2021-01009
Device Sequence Number14513925
Product Code EZW
UDI-Device Identifier00643169968783
UDI-Public00643169968783
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number353101
Device Catalogue Number353101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR